I am back on oral pred. after a wonderful 2 1/2 year complete remission. This current flare up seemingly came from nowhere! I began bleeding heavily last week and began 40 mgs. of prednisone, and increased my 6MP from 50 to 100.
Side effects, ahhhh, where to begin! Heartburn, yes. Bruising, yes. Also, I have mood swings... from happy ,happy to DOWN in the DUMPS- just like that! I really have learned over the years to just ride the waves and constantly remind myself that this is all part of this crazy UC. Sadly, I find that managing the meds is as difficult as the illness itself. Prednisone packs a punch, and ya just have to roll with it. I also have been up and down all night... that's the pred. insomnia!
Having a supportive husband, friends , and family helps a lot. Even so, this is a very personal experience that can leave ya feeling isolated and alone. UC is so little understood. Go easy on yourself. Also, try not to resent those on the outside that just don't seem to get it! Times like these I really dig down and muster up personal strength... I take the challenge head on and try to be optimistic. Sure does make those remissions SWEEEET! Also, I find that keeping a sense of humor.. as much as possible, helps tremendously.
Lastly, this site is a welcome place to turn to- YOU ARE NOT ALONE! Hunker down, chin up, and keep positive. You will get through it! Keep in touch....